Botox


Posted by Pippa , Mar 15,2002,16:21   Archive
I am wondering how other people react to Botox. I was told that i should get some reaction in 4-6 days with the full effect in 10 days. however I felt nothing for 10 days and only then did I feel a slight stiffening of the fleshy bit above my lids. Thinking it was at last working and being very relieved that it was starting at last, my husband and I had a celebratory dram. Three hours later I felt nothing there at all. And no, it wasn't too many drams! I have been getting this slight stiffening on and off every few hours and the places I feel it move about. Anyone know why this is? Is it usual? It has slipped down my cheekbones to my upper lip today as well as a band over my upper eyelids.....talk about frozen faced? Today is day 20.
My consultant
Pippa with the silly grin now..



Recommend Current pageAuthor Profile
Replies to this message


Re: Botox

Re : Botox --- Pippa
Posted by Shirley-Arkansas-USA , Mar 15,2002,17:09 Top of Thread Archive
Hi Pippa and welcome. I'm 50 and have had BEB for about 3 years now. When I get my BOTOX injections, I usually get no improvement at all for several days to a week. For me, I've noticed that it takes approximately 3 weeks for the full effect and this is a very gradual thing. Throw in having good eye days and bad eye days and it is sometimes hard to tell what is going on. I think that 10 to 14 days is usually standard for getting most of the effect that is going to be seen from the BOTOX.
I'm not sure what the "stiffening" is that you are referring to unless you are saying that this area has relaxed.
It sounds like you may have or be getting a ptosis (or droopy lid) from the BOTOX. This is usually always technique related (as in how and where your doctor injected you). It can be prevented. The cheekbone and upper lip being "frozen" may also be from the BOTOX if it was injected in your upper cheek area or on either side of your nose. The BOTOX will drift down and effect these areas and cause the unwanted side-effects. Good thing is that it will eventually go away (about the time that the BOTOX stops working).

Each time is a little different and you need to make note of what and how the botox is effecting you so that you can discuss this with your doctor the next time that you see him and dosage and sites can be adjusted. It takes time. Some doctors are better than others in their expertise with the injections. Hang in there. Nothing moves fast with treatment of this disorder.
It can be very frustrating. We're always here and we understand. Keep asking questions.

Shirley in Arkansas with BEB/Apraxia




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox

Re : Botox --- Pippa
Posted by June in Toronto (June Floyd,June in Toronto), Mar 15,2002,17:16 Top of Thread Archive
Hi Pippa,

You should be talking to your neurologist (hope its a movement disorder doctor) about your non (or very limited) reaction to the botox. We all react somewhat differently, have different amounts of botox (how many units did you get?) and different injections sites need to be sorted out, in order to get the best results possible.

I get 90 units of botox approx. every 4-5 months. I don't usually feel anything for 3-4 days then the `stiffness' sets in, with pain in the eyes (and headaches) - feels like barbed wire keeping the eyes open. I sometimes get (altho' not this last time) bad sinus and unsatisfactory tearing that just rolls down the face, but doesn't moisturize the eyes at all. The side effects sometimes last almost 2 months. I don't think the botox I had about 5 weeks ago, has does as good a job this time, as I am having spasming in my left eye quite badly.and the meige isn't very good either. I will give it another week or two before talking to the doctor again. I hope you talk to your doctor and get it sorted out. Good luck.

June in Toronto (beb/meige) where we had a glorious day, with a little bit of rain in the late afternoon.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox

Re : Botox --- Pippa
Posted by Pippa , Mar 16,2002,10:17 Top of Thread Archive
I have just printed a long reply ....and then lost the message while I was reverting back to get the correct names. So I hope this doesn't get printed twice!
Anyway, your replies were so interesting. I am learning so much already. I find it interesting that you Shirley don't get stiffening and June does, like me. What do you feel Shirley? I appreciate all those tips and I certainly will be keeping a diary from now on. I hadn't realised it was so important...and i think before i would have been worried about dwelling on it in case it made me depressed. But i realise that it is essential really to be able to give him correct feedback. My consultant is an Opthalmologist and he told me that he may not be the one doing the injections later...so i need to be able to have a record of what has gone before too. And from Kathy I have learned that the Botox was what would have given me the terrible days of dryness with its attendant problems, after the Botox started to work. I was so depressed and disheartened by the pain/discomfort I was feeling and didn't realise that i should be making certain my eye gels etc were being used BEFORE the effects of the dryness showed. But now I do! Thanks for that!
And also for Kathy in Atlanta...i use Opticron ointment in my eyes at night. This being an ointment it stays for longer on the eyes but fair makes a mess of your glasses! but it is used for patients here in the uk after eye surgery and has recently just become available over the counter here. i use Viscotears Gel (a carbomer 980..whatever that is)during the day and because it is a gel it is better at sticking to the eye than the drops (which I think are made of hydrocellulose.) I have so many tubes of different things for the eyes that now I am just using them all up if they are within the correct dates as I read somewhere that tears are made up of 3 different layers...so surely I will be getting the correct stuff if I use all the different ones occasionally? How dod you know you were allergic to the eye drops Kathy?
I am not sure if I am allowed to print brand names? But I really would be interested to know what others in the UK use as I do not know the names of those you are using in the U.S.
Pippa..with writer's cramp now! (shouldn't joke about that now , should I?)



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox

Re : Re: Botox --- Pippa
Posted by June in Toronto (June Floyd,June in Toronto), Mar 16,2002,10:25 Top of Thread Archive
Hi Pippa, so glad you are learning stuff for beb - that's what this bb is all about, that and friendship and caring. Just make sure all your creams/gels/drops are preservative free. The drops (in a bottle) may contain PURITE which is a natural salt-water preservative and ok to use, but be careful about other preservatives as theycould cause more problems. I use a Lid Care product (made in Canada) to wash off the night cream (I use Lacrilube, an Allergan product) in the morning with a cotton pad - it really helps. You could also use a baby shampoo (Johnson's seems to be good) but I find it still stings a bit (I'm just a baby!). I use mostly Allergan products - Celluvisc individual containers when I first get my botox injections (they are thicker). Then I use Refresh Plus individuals (less thick) and Refresh Tears (in a bottle) for when I'm out and its easier to use.

I'm still curious as to how many units of Botox you are getting?

Cheers

June in Toronto (beb/meige)

--modified by June in Toronto at Sat, Mar 16, 2002, 10:26:17




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox

Re : Re: Botox --- June in Toronto
Posted by Pippa , Mar 17,2002,02:53 Top of Thread Archive
I am going nuts...I meant to say Lacrilube ointment, not Opticron. (I had found a wee bottle of Opticron the other day from when i thought I had an allergy and so the name stuck in my mind.) But the Lacrilube is good isn't it?
I was told I had the maximum dosage of Botox...I will check but I think it was 100 units.
Happy St Patrick's day from Pippa...Top o' the mornin' to ye all! (it is glorious here today in the Highlands, and the birds are singing their wee hearts out.)



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox

Re : Re: Botox --- Pippa
Posted by June in Toronto (June Floyd,June in Toronto), Mar 17,2002,07:27 Top of Thread Archive
Happy St. Pat's day to you to Pippa. Its going to be +3degC here in Toronto today (we've had it a lot warmer a week or so ago),and the possibility of rain or snow tonight! We are joining friends (Irish) for dinner and show at a restaurant - looking forward to it. It sounds lovely in The Highlands.

June i nToronto (beb/meige)




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox

Re : Re: Botox --- Pippa
Posted by Sally - in - Idaho , Mar 17,2002,12:52 Top of Thread Archive
Pippa, I love hearing about the Highlands and long to visit there someday, but most likely never will. So please tell us about them often. Happy St. Pat's Day to you.

Sally in North Idaho where we had over an inch of snow last night, and flakes are still floating down.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile